Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2018, 8:13 PM EDT for Pike County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 16, 2018, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Pike County, GA
The radar
The Atlanta radar (KFFC), 16 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WWUS82 KFFC 170013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUL 16 2018
GAZ053-056-067-068-170045-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
813 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...
SOUTHWESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE
COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was near Alvaton, or 11 miles
west of Zebulon...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Williamson, Haralson, Gay, Alvaton, Digbey, Hollonville and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3330 8453 3329 8451 3328 8451 3326 8450
3326 8444 3320 8433 3305 8452 3312 8463
TIME...MOT...LOC 0013Z 211DEG 16KT 3315 8453
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:29 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 16, 7:29 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 PM EDT Mon Jul 16 2018 .PREV DISCUSSION... /Issued 336 PM EDT Mon Jul 16 2018/ SHORT TERM /Tonight through Tuesday Night/... Seems to be no real focus for thunderstorm development again today except for leftover boundaries. Heavy rain continues to be a threat as storms are slow moving. Upper air shows a weakening upper ridge with a broad trough forming over the southeast during the period. Models indicating a front drifting into north GA Tuesday afternoon/evening with some drier air spreading into the state. Still looks like basically a diurnal pattern through the period...although some storms could linger into the overnight tonight. For Tuesday...have kept pops in the 40 to 50 percent range. For tomorrow night have dried out the far north after 06z...but left low pops for the remainder of the area. No big changes to temperatures in the short term. 41 LONG TERM /Wednesday through Monday/... SNELSON Still appears area will see only slow shift to NW flow aloft this week with broad upper ridge building over the western and central CONUS and trough over the midwest states. By the weekend, however, medium range guidance now showing high amplitude trough digging SSE into the eastern states on Saturday. While we may not see much cooler temps, could see slightly drier air at sfc and aloft, though chc of storms will continue with cold air aloft and stronger mid level flow. Until then, will continue to see mostly diurnally-driven afternoon and evening convection though with well above average PW, could also see isolated overnight activity as well. As flow aloft eventually becomes WNW, could see some development of MCS though not seeing confirmation of this in model QPF. Heat indices should remain 95 to 101, which is below advisory threshold, through the extended though will continue to monitor. Tropical activity thankfully still not seen in model progs or NHC outlooks. PREV LONG TERM DISCUSSION... /Issued 345 AM EDT Mon Jul 16 2018/ LONG TERM /Tuesday Night through Sunday/... Medium-range models continue to show an amplifying upper-level pattern developing through the majority of the extended forecast period. Frontal boundary settling into the southern portion of the forecast area as we begin the period concentrates best POPs across the southern half of the area mid-week. Strong short wave and associated surface front should increase POPs areawide as we head into the weekend. With moderate mid-level winds associated with this system, combined with enhanced forcing and at least moderate instability, we will need to keep an eye on the potential for an increased severe thunderstorms threat. Noticeable divergence between the GFS and the ECMWF for the latter portion of the period, but I have kept at least chance POPs through the end of this forecast cycle. 20 && .AVIATION... 00Z Update... Scattered showers and thunderstorms are expected to linger for the next few hours, but should diminish in coverage by 10pm. Do expect IFR cigs to develop again overnight. If persistence holds, a brief period of VLIFR is possible right around 12z. Synoptic winds shouldremain on the west side. //ATL Confidence...00Z Update... Med confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 50 50 40 30 Atlanta 75 90 73 90 / 50 50 40 30 Blairsville 67 85 65 85 / 50 50 30 20 Cartersville 72 90 71 90 / 50 50 40 30 Columbus 75 91 75 92 / 50 50 50 50 Gainesville 71 89 71 89 / 50 50 40 30 Macon 74 92 73 91 / 50 50 40 50 Rome 73 91 70 91 / 40 50 40 20 Peachtree City 72 90 72 91 / 50 50 40 40 Vidalia 74 91 74 90 / 50 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...41
Hazardous weather outlook, Jul 16, 1:00 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 100 PM EDT Mon Jul 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 100 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and tonight, most numerous between 3 and midnight, although isolated storms will continue overnight. A few of these storms could also be strong, producing gusty winds and occasional lightning. However, the main hazard from the thunderstorms will be locally heavy rainfall. The heavy rain could cause temporary street flooding and ponding of water in low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected Tuesday through Sunday, mainly in the afternoon and evening hours each day. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, and very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 5:21 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT MON JUL 16 2018
GAZ086-112-113-162145-
Toombs GA-Emanuel GA-Montgomery GA-
521 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND MONTGOMERY COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT...a strong thunderstorm was over Normantown, or near
Lyons...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Stillmore, Oak Park, Ailey, Higgston,
Santa Claus, Alston, Lexsy and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
3224 8221 3206 8252 3218 8261 3222 8258
3235 8244 3235 8241 3238 8241 3251 8226
3244 8219
TIME...MOT...LOC 2121Z 224DEG 11KT 3229 8234
WIND...40MPHSpecial weather statement, Jul 16, 6:45 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT MON JUL 16 2018
GAZ042-162315-
Carroll GA-
645 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
715 PM EDT...
At 645 PM EDT...a strong thunderstorm was over Carrollton...moving
east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton and Clem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8507 3362 8490 3346 8499 3353 8514
TIME...MOT...LOC 2245Z 278DEG 5KT 3357 8506
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 16, 7:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT MON JUL 16 2018
GAZ042-043-162345-
Douglas GA-Carroll GA-
721 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT...a strong thunderstorm was over Carrollton. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Clem, Abilene, Lowell, Seaton Lake and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8510 3368 8485 3345 8497 3346 8498
3344 8498 3343 8500 3343 8501 3354 8519
TIME...MOT...LOC 2321Z 278DEG 4KT 3357 8504
WIND...40MPHSpecial weather statement, Jul 16, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT MON JUL 16 2018
GAZ042-170015-
Carroll GA-
745 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
815 PM EDT...
At 745 PM EDT...a strong thunderstorm was over Carrollton. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Mount Zion, Whitesburg, Clem, Abilene, Lowell, Treasure
Lake and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8514 3368 8490 3362 8490 3344 8494
3344 8495 3346 8498 3345 8499 3344 8498
3343 8501 3349 8520
TIME...MOT...LOC 2345Z 278DEG 4KT 3357 8507
WIND...40MPHSpecial weather statement, Jul 16, 8:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT MON JUL 16 2018
GAZ043-044-053-054-170030-
Fayette GA-Douglas GA-Coweta GA-South Fulton GA-
801 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...SOUTHERN
DOUGLAS...NORTHERN COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 830 PM EDT...
At 801 PM EDT...a strong thunderstorm was over Palmetto, or 13 miles
northwest of Fayetteville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Peachtree City, East Point, Union City, College Park, Fairburn,
Tyrone, Palmetto, Cannongate, Sandy Creek and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3346 8476 3367 8473 3365 8448 3339 8453
TIME...MOT...LOC 0001Z 278DEG 4KT 3355 8467
WIND...40MPHSpecial weather statement, Jul 16, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUL 16 2018
GAZ053-056-067-068-170045-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
813 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...
SOUTHWESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE
COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was near Alvaton, or 11 miles
west of Zebulon...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Williamson, Haralson, Gay, Alvaton, Digbey, Hollonville and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3330 8453 3329 8451 3328 8451 3326 8450
3326 8444 3320 8433 3305 8452 3312 8463
TIME...MOT...LOC 0013Z 211DEG 16KT 3315 8453
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 16, 8:19 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Jul 16, 8:34 PM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Jul 16, 8:42 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jul 16, 8:46 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Jul 16, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry, Spalding | 31 min |
| Jul 16, 9:07 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Jul 16, 9:19 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 6 hr |
| Jul 16, 9:32 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 16, 10:00 PM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 30 min |
| Jul 16, 10:09 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Jul 16, 10:20 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Jul 16, 10:45 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Jul 16, 11:26 PM EDT | Special Weather Statement | FFC | Jasper, Morgan, Putnam | 49 min |
| Jul 16, 11:27 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 48 min |
| Jul 16, 11:59 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Jasper, Oglethorpe, Putnam, Taliaferro | 46 min |
| Jul 17, 12:21 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens, Whitfield | 54 min |
| Jul 17, 1:25 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| Jul 17, 1:51 PM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 17, 2:02 PM EDT | Special Weather Statement | FFC | Treutlen | 43 min |
| Jul 17, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 22 min |
| Jul 17, 2:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jul 17, 2:44 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 46 min |
| Jul 17, 2:45 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jul 17, 2:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 17, 3:29 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 31 min |
| Jul 17, 4:02 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 28 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | FFC | Murray | 46 min |
| Jul 17, 4:18 PM EDT | Special Weather Statement | FFC | Dooly | 27 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 28 min |
| Jul 17, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jul 17, 5:17 PM EDT | Special Weather Statement | FFC | Dade | 28 min |
| Jul 17, 5:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Jul 17, 5:41 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Jul 17, 5:47 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jul 17, 5:50 PM EDT | Special Weather Statement | FFC | Dooly | 25 min |
| Jul 17, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 32 min |
| Jul 17, 6:16 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 29 min |
| Jul 17, 6:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 17, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 35 min |
| Jul 17, 6:37 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 17, 6:48 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jul 17, 6:58 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 17, 7:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 17, 7:30 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.